Forum

Rebif headache or not?

Hi I started rebif just over four weeks ago now. I’ve had very little side effects. Slight headache only requiring the odd painkiller and occasional nausea. I inject Sunday, Tuesday and Thursday. Last week I had a couple of bad headaches although we were on holiday so I put that down partly to the wine :wink: but then on Sunday I got a bad headache which painkillers didn’t touch. Mu last injection then would have been Thursday so can’t understand if rebif was to blame? This cleared by the time I did my Sunday evening injection and I was fine until yesterday afternoon when a headache started. By the time of my injection my head was already pounding and I’ve been up on and odf through the night with it. Feels like a migraine type headache as its all a round my head even at the bottom of my skull. I went up to full dose last night but the headache was already there? Paracetamol or ibuprofen is not touching it … thinking I might try syndol. Can you advise if this sounds like a rebif headache or something else such as my contraceptive?

Oops forgot to put thanks in advance xxxxx

Hi Lisalou. I’ve been on rebif nearly 8 years now and i have been lucky with mimimal side effects. It is difficult to say if this is the rebif or not but when i started rebif i got a few headaches but they were usually the same night or as i woke up the next morning after injection. I wanted to just say that my teenage daughter is off school with some kind of virus and she has a really bad headache and feels extremely tired and ill. Could it be possible you could have something like this? She says she has never had a headache like it and has gone to bed!! It seems a little strange your side effects were minimal at first and now 4 weeks later you are starting to get them. I may be wrong so if it continues for long it may be worth speaking to your nurse. Teresa.x

Hi Lisa that’s really strange I’ve had a lot of bad headaches lately just like your describing I had a bad one last night!..I’m hoping its going to go away as I’m going to bon jovi later on and last thing j want!..hopefully my leg will behave and allow me to dance!..I will pay the price tomorrow but it’ll be worth it!!..hope your headaches get better they’re annoying makes you feel crap Emma xx

It is strange. I messaged the nurse and she said migraines and headaches are common in m.s but I’ve never suffered with them and I have been diagnosed since 2004, symptoms since 2003. So I really don’t think it’s that. It may be like you said Teresa some sort if virus … I know there’s a lot going round at the moment as I also had a little tummy bug just over a week ago. I feel its odd to get side effects too when the first three four weeks I’ve had very minimal ones and didn’t really take many painkillers at all. I hate taking tablets you see so will avoid if I can. I’ve just got some migrelieve tablets so hope they work. Although if its a virus might just have to ride it out. My nurse also tested my vit d levels and these are high so she’s told me to stop taking my supplement. Emma I remember you saying you had a bad head … Maybe then your experiencing the same hun. Get rested today then you can party the night away. It’s always worth the price the next day if you’ve had a good time and can smile about it. We know life is too short so we have to make the best of it :slight_smile: not going into work until I shift this headache as a computer all day will not help matters. Luckily I have a great boss. Xxxxxx

I hope you feel better soon. Its so difficult to know what is causing things sometimes. I have had bouts of neuropathic pain in my head sometimes as well and have taken Amitriptyline for it in the past. It could be the 1- rebif 2-neuropathic pain 3- viral 4-eye strain/problem 5- stress? 6-dehydration 7- related to your high levels of vitamin d??? It’s just finding out which one is the problem. Sorry can’t be any more help. Teresa.xxx

I know Teresa. Could also be my pill … I am trying to get the hubbie to go for the big V but he’s not convinced. He’s a 100% he doesn’t want anymore breeze! :wink: also my thyroid levels have come back elevated so nurse is writing to my gp as its indicating an overactive thyroid. One thing after another sometimes eh? Well my head is easing now. So hopefully it’ll continue to improve. I’m really not sure the rebif is the cause … may not have helped going up to full dose last night but not sure it’s the cause. Thanks hun x

Just keeping you updated, headache has eased but can still feel a niggle. Blimin nuisance. X